CSN Login
Members Online: 20

Votrient Side Effects

KJones1969
Posts: 158
Joined: Mar 2012

My husband started Votrient Saturday to treat Stage IV Clear Cell RCC and I wanted to see if anyone else has taken it. If so what side effects have you seen? Thanks

Texas_wedge's picture
Texas_wedge
Posts: 2807
Joined: Nov 2011

reddog,  I post here quite a bit so there are many fellow members who can confirm that I'm not an alarmist by nature.

However, I would urge you to have the vision issue investigated absolutely immediately - it can be a highly dangerous side-effect that's taking place.  Please don't delay in getting expert advice about it.  If it turns out to be nothing serious I'll be delighted but please don't take any chances!

 

 

redddog
Posts: 6
Joined: Jun 2013

Sent you a PM.

Now I'm scared.

redddog
Posts: 6
Joined: Jun 2013

Well, I think I found what you were talking about. RPLS, right?

It would be just his luck to have this happen to him. Unbelievable.

Who would you suggest I ask to spearhead this because the idiot Onc Doc made no mention of it. Would the Nephrologist know or the Ophthamologist?

Thanks for the heads-up. From what I could find there really aren't many cases of this and Votrient, right?

Texas_wedge's picture
Texas_wedge
Posts: 2807
Joined: Nov 2011

Correct - I'm so glad you got onto it pronto!  In fairness to your docs, it wasn't known about with Votrient until very recently so very few, even of the experts, are aware of it so far.  Votrient is still fairly new and so much is still being learned about adverse events.  However, it is known with other anti-angiogenic TKIs and, although rare, it's so dangerous that you should avoid taking chances, I feel.  Neither a nephrologist nor an ophthalmologist is likely to know of it.  The best port of call would normally be your oncologist. 

In your shoes, I think I would stop using the Votrient immediately and refer the question to your Onc as a matter of urgency, citing the studies that I'm sure you've found by now.  If you don't get a satisfactory response, I would go for a second opinion at once.

redddog
Posts: 6
Joined: Jun 2013

OK so as you thought, the nephrologist knew little about RPLS and dismissed it after looking into his eyes and seeing no evidence of pressure on the brain. His postulation was that if he didn't have other classic symptoms (headache, vomitting, dizziness, confusion etc) that it couldn't be RPLS. Although, I'm not entirely sure he knew of it. I'm certain they didn't know of the latest research as, like you noted, it's a new finding.

Our onc doc is out of town. He's great but not terribly knowledgeable about Pazopanib so we are sort of learning it together. I'm putting a call out to our out-of-town doc @ Childrens Hospital in Philly. He's the guy who could offer a second opinion.

Until then, I think we'll suspend the pazopanib. A few days won't change the course but if it's RPLS, a few days could be trouble.

You wouldn't happen to know if the only sure way to identify RPLS is by MRI would you? This poor kid has spent the better part of the last 5 years in that god forsaken tube.

Anyway, thanks so much for your help.  

GSRon's picture
GSRon
Posts: 1171
Joined: Jan 2013

Hi All..!  I figured I would give you an update and add to the info about Votirent.  In short, I was on Votrient for just over a month at 800 MG, then had high Liver enzymes, off the drugs for about a month, restarted at 600 MG.  Then about 4 months later found out my Liver Bilirubin was high, BUT my scans showed great results.  But have been off the Votrient for about 7 weeks now.

So, for me, I still have some slight S.E.'s and I felt this should be made known.  My hair is finally starting to get some color in my eyebrows and my beard.   Still super white hair the rest of my body.  I still have tender skin and peeling on the bottom of my feet, my head is super sensitive to sunlight..  And that one specialpart of my body gets very tender every few weeks and still did that again a few days ago. Plus I still have some fatigue.  So, I think that even though it has been this long off of the Votriet, it is still in my system.  Hopefully that means it is still fighting for me..!  I will know in about a week, once I get the results from my new scans.

Ron

Eskimo lily's picture
Eskimo lily
Posts: 43
Joined: Aug 2013

Hi Ron,

 

thanks for keeping us all in the loop. My mom is meant to start Votrient for the very first time next week, on 600mg. It's good to know what other people are experiencing so we know we are not alone and what is common/uncommon.

Eskimo lily's picture
Eskimo lily
Posts: 43
Joined: Aug 2013

Just in case anyone is wondering, my mom's been on Votrient for a week now and she's tolerating it well. Her blood pressure has been slightly elevated (140's systolic) but we are keeping a close eye on it in case it gets any higher. She says she doesn't feel any different in terms of fatigue but I've noticed she's been taking naps where she wasn't before. We are praying and keeping our figners crossed that it works for her! More updates to come after her first set of bloods and her CT scans.

redddog
Posts: 6
Joined: Jun 2013

Hey guys.

Just got scans back for my son. All tumors eithe stayed the same or shrank -even tumor outside of the radiation field. He's tolerating it fine. We also had an MRI done to rule out RPLS and they did. He just gets blurry vision from the stuff.

Drs are "elated" and scheduled next scans for after christmas - a milestone we did not think we would see, let alone this last summer.

This stuff isn't screwing around. Can't tell you how excited we are.

 

redddog
Posts: 6
Joined: Jun 2013

sorry. double post.

GSRon's picture
GSRon
Posts: 1171
Joined: Jan 2013

Reddog...  Good news is worth repeating..!

Ron

angec's picture
angec
Posts: 621
Joined: Mar 2012

Just thought I would come here to update this link and keep the information rolling!  Mom had her scans Tuesday, and she is Stable!  So glad to hear this. To recap she is 81, has grade 4/stage 4.  She had mets in quite a few places.  She started on 400 mgs of Votrient in December of last year. Took it for about two months but the side affects proved to be too much for her. She went off for about 5 weeks, her scans showed significant shrinkage. The doctor put her on 200 mgs. and her last set of scans showed all but one met gone in her lunch. Everything else resolved. Today she is still on 200 mgs. and the same met is stable.  I will take it! So 200 mgs. seems to be holding.  

 

 

Suekub's picture
Suekub
Posts: 112
Joined: Apr 2013

I started Votrient a little under 3 months ago, liver wasn't able to tolerate full dose so have continued on 400mg with few side effects to date. Had CT on Wednesday and see onc for results on Monday. Hoping for the same good results. 

Sue

angec's picture
angec
Posts: 621
Joined: Mar 2012

Thank you Sue!  I am eager to hear good news also! Please let us know on Wednesday what comes of it! I am very hopeful all will be ok!  They are starting people on too high a dose with 800 mgs of Votrient. Better to start lower and have a longer time on the drug. I was recently told that if it is going to work it will work at 200 or 800.  So why chance the higher amount and ruin the liver?  Please keep us posted!

 

Virginia. I just sent you a message on another post then saw this! That is too funny my typos!  My fingers are so weak from Fibromyalgia that i press the keys in and don't realize it doesn't take.  Then with the ipad the words correct and change by themselves.  You know how that one goes! LOL  but yes, i wish we can kick cancer to the curb!  I will have a field day with it!  I hope your mom does ok.  Praying for you all!

Eskimo lily's picture
Eskimo lily
Posts: 43
Joined: Aug 2013

Ange,

 

I'm so so happy for you and your mom. You two inspire and encourage me every single day!

Sigh...I really should try to push to see if our oncologist will let us restart Votrient at 200mg. Mom couldn't handle 600 or 400 due to painful handfoot syndrome and blood pressure issues!

 

Also, I find your typo hilarious...if only her met really did go in her lunch! Then we could just easily kick it to the curb!

bevans1942
Posts: 12
Joined: Sep 2010

I have angiosarcoma and anyone who cannot aford this medicine, including 

someone on medicare, Glasco,Smith, Kline, has a patient Assistance progran. 

It is easy to apply for. I have been on votrient for three years, with a little 

side effects. Some are, my hair,eyelashes and eyebrows turn white. I have been NED

since I started this drug. I have had some othe problem due to the fact that Votrient

lowers the immune system, so be extra careful about washing your hands and disinfecting 

your house. 

angec's picture
angec
Posts: 621
Joined: Mar 2012

That is very encouragin, Bevans!  So glad to hear the good news.  And thanks for the warning!  May your NED go on forever!

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network